Alert archive / Missouri / Heat Advisories in 2016
Heat Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Aug 3, 2016, 3:11 PM CDT for Boone County, Cole County, Moniteau County, Missouri. It took effect at Aug 4, 2016, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2016, 3:11 PM CDT (20:11 UTC)
- In effect from
- Aug 4, 2016, 1:00 PM CDT
- Expired
- Aug 4, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Boone County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS73 KLSX 032011 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAINT LOUIS MO 311 PM CDT WED AUG 3 2016 MOZ041-047-048-041000- /O.NEW.KLSX.HT.Y.0006.160804T1800Z-160805T0100Z/ BOONE MO-COLE MO-MONITEAU MO- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 311 PM CDT WED AUG 3 2016 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY. * TIMING...DANGEROUS HEAT INDEX VALUES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY. * HEAT INDEX VALUES...AROUND 105 DEGREES DUE TO TEMPERATURES IN THE MIDDLE 90S...AND DEWPOINTS IN THE MIDDLE 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9-1-1 IMMEDIATELY. && $$ BRITT
2 follow-up statements
723 WWUS73 KLSX 041023 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAINT LOUIS MO 523 AM CDT THU AUG 4 2016 MOZ041-047-048-042230- /O.CON.KLSX.HT.Y.0006.160804T1800Z-160805T0100Z/ BOONE MO-COLE MO-MONITEAU MO- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 523 AM CDT THU AUG 4 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT INDEX VALUES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. * HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 90S...AND DEWPOINTS IN THE MID 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9-1-1 IMMEDIATELY. && $$ CVKING
074 WWUS73 KLSX 050056 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAINT LOUIS MO 756 PM CDT THU AUG 4 2016 MOZ041-047-048-050200- /O.EXP.KLSX.HT.Y.0006.000000T0000Z-160805T0100Z/ BOONE MO-COLE MO-MONITEAU MO- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 756 PM CDT THU AUG 4 2016 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... HEAT INDEX READINGS ARE EXPECTED TO FALL DURING THE REST OF THE EVENING HOURS...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$ BRITT
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 3, 12:54 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 12:54 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1254 PM CDT WED AUG 3 2016 .UPDATE... Issued at 1213 AM CDT Wed Aug 3 2016 Showers and thunderstorms have moved out of the area late this morning. Additional showers and thunderstorms are expected to develop this afternoon over southwest and south central Illinois as the MCV over eastern Missouri moves east. Made minor adjustments to clouds and temperatures. Issued at 447 AM CDT Wed Aug 3 2016 Convection continues to be progressive and there is no sign that the MCV is going to do much this morning. Will be dropping the Flash Flood Watch and adjusting PoPs for more of a scattered type event today. May end up being too warm given slow nature of MCV...but it only takes a few minutes of sun to warm into the 80s so will let dayshift massage the temperature forecast. Issued at 301 AM CDT Wed Aug 3 2016 Initial batch of showers and storms is more progressive than previous two nights with generally 1 to 2 inches of rain occurring with them as they push east through the St. Louis Metro at this time. MCV hasn't budged much at all from northeast Missouri and beginning to wonder if this feature won't serve as the focus for redevelopment this afternoon, especially from St. Louis and points south and east. Will continue to monitor through daybreak to see if convection flares with the MCV. If not, then the flash flood watch may be cancelled early. CVKING && .SHORT TERM... (Through Late This Afternoon) Issued at 129 AM CDT Wed Aug 3 2016 A slow moving MCV located across extreme northeast Missouri will move south/southeast along/near the Mississippi River today. Low level jet feeding very moist and unstable atmosphere northeast toward this feature has led to the development of another round of convection across portions of central and eastern Missouri early this morning. We expect this activity to increase through the morning and affect locations along and ahead of the advancing MCV, including the St. Louis Metro. Threat for very heavy rainfall from training convection remains on the table and therefore the flash flood watch will stay in place through noon. Temperatures this afternoon will depend on cloud cover and precipitation coverage with the coolest readings anticipated to be from St. Louis to the southeast. CVKING .LONG TERM... (Tonight through Monday) Issued at 129 AM CDT Wed Aug 3 2016 Wish I could say with certainty that this would be the final night/early morning round of convection, but the warm front is not expected to move east of the area, in fact it is probably going to be bisecting the CWA by Thursday afternoon. I have to keep at least a slight chance of storms in the forecast given the proximity of the front tonight and Thursday, even with an apparent lack of QPF in model land. Temperatures should warm into the lower/middle 90s on Thursday, especially across central Missouri. Certainly will be enough moisture around to have dewpoints in at least the lower 70s. May eventually need a heat advisory for parts of the area, but will let dayshift determine the need. Hot weather doesn't last too long though as a cold front will be working its way south into the area late Thursday night and Friday with a renewed threat of thunderstorms. Front will stall/waver across the region through the weekend with daily chances of thunderstorms and temperatures near seasonal normals. CVKING && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1253 PM CDT Wed Aug 3 2016 Mainly dry and VFR conditions are expected during the period. Isolated thunderstorms may develop early this afternoon near the St. Louis area terminals, but forecast coverage will be too scattered to put in the TAF at this point. Winds will remain light. SPECIFICS FOR KSTL: Expect mainly dry and VFR conditions through the period with light winds. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 3, 4:53 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 453 AM CDT WED AUG 3 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 453 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY MAY RETURN TO THE REGION BY THURSDAY AND MAINLY ALONG AND SOUTH OF I-70 ON FRIDAY. THE HIGHEST ANTICIPATED HEAT INDEX VALUES WILL BE FROM 100 TO 105 EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY RAINFALL TOTALS OF 2 INCHES AND GREATER. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:48 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 6 hr |
| Aug 3, 12:47 AM CDT | Special Weather Statement | LSX | Gasconade, Osage | 43 min |
| Aug 3, 1:30 AM CDT | Special Weather Statement | LSX | Franklin, Warren | 45 min |
| Aug 3, 12:05 PM CDT | Flash Flood Warning | LSX | Callaway | 4 hr |
| Aug 3, 4:01 PM CDT | Flash Flood Warning | LSX | Callaway | 9 hr |
Nearby
Heat Advisories in Missouri, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.